Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

August 3, 2020Paulding County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 3, 2020, 7:11 AM EDT for Paulding County, Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2020, 7:11 AM EDT (11:11 UTC)
Expired
Aug 3, 2020, 8:00 AM EDT
In force
49 min
Issued by
NWS Atlanta, GA
Wind
40

County Paulding County, GA

The radar

The Atlanta radar (KFFC), 66 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 11.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2020-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 575 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2020-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
575 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1788 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

690 
WWUS82 KFFC 031111
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
711 AM EDT Mon Aug 3 2020
 
GAZ031-031200-
Paulding GA-
711 AM EDT Mon Aug 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR PAULDING COUNTY UNTIL 800 AM
EDT...

At 711 AM EDT...a strong thunderstorm was near Dallas...moving north
at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Dallas, Hiram, Braswell and New Hope. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3382 8483 3384 8495 3398 8495 3403 8482
      3393 8474
TIME...MOT...LOC 1111Z 180DEG 16KT 3392 8490 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 4:32 AM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Aug 3, 4:32 AM EDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
432 AM EDT Mon Aug 3 2020

.SHORT TERM /Today through Tuesday/...

A broad upper level trough is positioned over the eastern CONUS,
spanning from the Great Lakes region southward to the Gulf Coast.
This trough will persist over the area well beyond the short term
period. With north and central Georgia currently positioned to the
east of the trough axis, southwesterly flow aloft has set up over
the area, allowing for a gradual moisture return. At the surface, a
convergence zone is positioned across the I-85 corridor, and is
expected to remain in place throughout the day today. Light showers
along this boundary are currently entering into west Georgia, and
precipitation chances along the boundary will gradually increase
this morning.

Meanwhile, Isaias is centered near the northeast Florida coast as
the morning begins, and is expected to continue skirting along the
Florida/Georgia coast today before reaching the South Carolina coast
tonight. As Isaias nears the upper trough, it will rapidly
accelerate northeastward along the Atlantic coast from Monday night
into Tuesday and should be far from our forecast area on Tuesday.
While the bulk of the enhanced moisture associated with Isaias is
expected to remain to the east of the forecast area, southwest
flow aloft to the east of the trough axis has nonetheless allowed
for moisture return across Georgia, with precipitable water
values mainly ranging from 1.6 to 1.8 inches.

While direct impacts associated with Isaias will be minimal,
primarily likely PoPs are forecast this afternoon as the storm
draws closest to our area. The highest rain chances are expected
to be co-located with the boundary stalled near the I-85 corridor.
The highest rainfall totals are also forecast parallel to this
boundary, where rainfall amounts over 1 inch could be observed
over the course of the day. Some isolated instances of flash
flooding could also be possible if strong, heavy rain producing
cells train over a common area, leading to locally higher QPF.
Low-level shear and deep-layer bulk shear values in the vicinity
of this boundary in north Georgia are higher than what is
typically observed this time of year, which will lead to a
marginal risk for severe weather in north Georgia. With this
enhanced shear but fairly modest SBCAPE this afternoon, damaging
wind gusts will be the primary threat associated with any severe
thunderstorms that occur. Frequent lightning and the
aforementioned locally heavy rainfall will also be observed with
any stronger storms.

As Isaias moves away from the area late Monday night, rain chances
will quickly diminish as drier air filters into the area behind the
storm. A weak cold front associated with the upper trough will also
enter northwest Georgia on Tuesday and slowly push south and east
through the area over the course of the day. A slightly cooler,
drier airmass is expected to filter into the area behind the cold
front as it pushes into south-central Georgia. The combination of
drier air on the backside of Isaias and the airmass behind the front
will limit rain chances to slight PoPs across most of the area (and
low-end chance PoPs in far north and east-central Georgia) on
Tuesday afternoon.

Mostly cloudy to overcast skies and increased convective coverage
will keep temperatures below average over much of north and east
Georgia, where highs will be in the mid to upper 80s this afternoon.
West-central Georgia, which is furthest from the storm, will still
see temperatures in the low to mid 90s this afternoon. In spite of
lower rain chances on Tuesday, cooler air behind the cold front will
keep temperatures near average across the north and central Georgia,
with lows in the 60s and low 70s and highs ranging from the mid 80s
in far north Georgia to the low 90s in central Georgia.

King

.LONG TERM /Tuesday Night through Sunday/...

Persistent long-wave trough over the eastern half of the CONUS will
bring additional rounds of showers/storms to the area, mainly during
the afternoon and evening hours each day. By the end of the week,
upr ridge over Texas begins to build east as Atlantic ridge finally
weakens/shifts east bringing some drier (mid lvl) air to the region
and potentially reducing the threat for diurnally-driven convection.

Temps will be near normal for early August through much of the
period with perhaps a few degrees of warming by the end of the
week/early weekend.

DJN.83

&&

.AVIATION...
06Z Update...
Band of mid to high-level clouds beginning to move in from the
southwest in association with upr lvl longwave trough digging
across the central CONUS. This moisture/convergence axis will
eventually be the focus for convective initiation later today. KATL
and surrounding sites will be most favored for showers/storms by
midday and PROB30s will need to be adjusted with later forecasts.

//ATL Confidence...06Z Update...
Medium with convection timing and cloud cover.
High all other elements.

DJN.83

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          89  68  90  69 /  70  50  10  10
Atlanta         86  70  88  71 /  70  50  20  10
Blairsville     79  62  81  61 /  80  60  30  10
Cartersville    87  68  89  67 /  70  50  20  10
Columbus        93  72  93  72 /  50  30  10   5
Gainesville     83  67  88  67 /  80  50  20  10
Macon           92  70  92  71 /  60  40  20  10
Rome            89  68  89  67 /  60  40  20  10
Peachtree City  86  68  89  70 /  70  50  20  10
Vidalia         89  72  94  74 /  60  40  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...King
LONG TERM....DJN.83
AVIATION...DJN.83
Hazardous weather outlook, Aug 3, 5:01 AM EDT, 2 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
501 AM EDT Mon Aug 3 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-040915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
501 AM EDT Mon Aug 3 2020

This Hazardous Weather Outlook is for North and Central Georgia.

.DAY ONE...Today and Tonight...

Thunderstorms will be more numerous today across the area with the
threat for a few strong to severe storms this afternoon. Damaging
winds will be the main threat along with periods of heavy rain,
possibly leading to localized flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

The chance for showers and thunderstorms will exist each day,
mainly during the afternoon and evening hours. No widespread
severe weather is expected however, a few strong to low-end severe
storms will be possible with the main threat being damaging winds.
Locally heavy rain can also be expected in any of the stronger
storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

DJN

In the hours before

Special weather statement, Aug 3, 6:09 AM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
609 AM EDT Mon Aug 3 2020

GAZ006>008-031045-
Gilmer GA-Union GA-Fannin GA-
609 AM EDT Mon Aug 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GILMER...
NORTHWESTERN UNION AND FANNIN COUNTIES UNTIL 645 AM EDT...

At 609 AM EDT...a strong thunderstorm was over Blue Ridge...moving
northeast at 20 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of this storm include
Blue Ridge, Morganton, Hemp, Margret, Nottely Dam, Hurst, Ivy Log,
Loving, Jones Creek, Epworth, Dial, Mineral Bluff and Higdon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3496 8393 3494 8392 3468 8423 3480 8432
      3484 8446 3499 8440 3499 8399
TIME...MOT...LOC 1009Z 217DEG 18KT 3485 8433
Special weather statement, Aug 3, 6:58 AM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
658 AM EDT Mon Aug 3 2020

GAZ011-019-031130-
Chattooga GA-Floyd GA-
658 AM EDT Mon Aug 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA AND FLOYD COUNTIES
UNTIL 730 AM EDT...

At 658 AM EDT...a strong thunderstorm was over Coosa, or 9 miles west
of Rome...moving northeast at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Rome, Shannon, Tidings, Armuchee, Coosa and Holland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3420 8538 3432 8545 3451 8524 3441 8511
      3427 8508
TIME...MOT...LOC 1058Z 239DEG 16KT 3428 8534

WIND...40MPH
Special weather statement, Aug 3, 7:04 AM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
704 AM EDT Mon Aug 3 2020

GAZ020-021-031130-
Cherokee GA-Bartow GA-
704 AM EDT Mon Aug 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEROKEE AND
SOUTHEASTERN BARTOW COUNTIES UNTIL 730 AM EDT...

At 704 AM EDT...a strong thunderstorm was over Red Top Mountain State
Park, or near Cartersville...moving northeast at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Canton, Cartersville, Woodstock, Holly Springs, Emerson, Waleska,
Lake Arrowhead, Kellogg Creek, Red Top Mountain State Park, Little
River Landing, George Washington Carver St Pk, Sutallee, Hobgood Park
and Bridgemill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3408 8472 3418 8479 3433 8460 3428 8447
      3416 8446
TIME...MOT...LOC 1104Z 239DEG 13KT 3415 8470

WIND...40MPH
Special weather statement, Aug 3, 7:11 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
711 AM EDT Mon Aug 3 2020

GAZ031-031200-
Paulding GA-
711 AM EDT Mon Aug 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR PAULDING COUNTY UNTIL 800 AM
EDT...

At 711 AM EDT...a strong thunderstorm was near Dallas...moving north
at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Dallas, Hiram, Braswell and New Hope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3382 8483 3384 8495 3398 8495 3403 8482
      3393 8474
TIME...MOT...LOC 1111Z 180DEG 16KT 3392 8490

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 9:34 PM EDTSpecial Weather StatementFFCWhite26 min
Aug 3, 6:09 AM EDTSpecial Weather StatementFFCFannin36 min
Aug 3, 6:58 AM EDTSpecial Weather StatementFFCFloyd32 min
Aug 3, 7:04 AM EDTSpecial Weather StatementFFCCherokee26 min
Aug 3, 7:27 AM EDTSpecial Weather StatementFFCMurray48 min
Aug 3, 7:33 AM EDTSpecial Weather StatementFFCBartow42 min
Aug 3, 7:58 AM EDTSpecial Weather StatementFFCBartow32 min
Aug 3, 8:26 AM EDTSpecial Weather StatementFFCPickens34 min
Aug 3, 11:34 AM EDTSpecial Weather StatementFFCChattooga26 min
Aug 3, 11:56 AM EDTSpecial Weather StatementFFCChattooga34 min
Aug 3, 11:58 AM EDTSpecial Weather StatementFFCChattooga17 min
Aug 3, 12:15 PM EDTSevere Thunderstorm WarningFFCChattooga, Dade, Walker45 min
Aug 3, 12:20 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Gordon40 min
Aug 3, 12:31 PM EDTSpecial Weather StatementFFCWalton29 min
Aug 3, 12:50 PM EDTSpecial Weather StatementFFCHaralson25 min
Aug 3, 1:01 PM EDTSpecial Weather StatementFFCGordon29 min
Aug 3, 1:20 PM EDTSevere Thunderstorm WarningFFCBartow, Gordon40 min
Aug 3, 1:29 PM EDTSpecial Weather StatementFFCDouglas, Paulding31 min
Aug 3, 1:32 PM EDTSpecial Weather StatementFFCTowns, Union28 min
Aug 3, 1:49 PM EDTSpecial Weather StatementFFCDeKalb26 min
Aug 3, 1:52 PM EDTSpecial Weather StatementFFCFayette38 min
Aug 3, 1:54 PM EDTSevere Thunderstorm WarningFFCGilmer, Gordon, Pickens51 min
Aug 3, 2:01 PM EDTSevere Thunderstorm WarningFFCCobb, Douglas, Fulton44 min
Aug 3, 2:10 PM EDTSevere Thunderstorm WarningFFCForsyth, Gwinnett, Hall50 min
Aug 3, 2:37 PM EDTSpecial Weather StatementFFCDeKalb, Fulton23 min
Aug 3, 2:41 PM EDTSevere Thunderstorm WarningFFCDawson, Forsyth, Hall34 min
Aug 3, 2:48 PM EDTSevere Thunderstorm WarningFFCGwinnett, Rockdale, Walton42 min
Aug 3, 2:59 PM EDTSpecial Weather StatementFFCHenry31 min
Aug 3, 3:01 PM EDTSpecial Weather StatementFFCForsyth44 min
Aug 3, 3:11 PM EDTSpecial Weather StatementFFCLumpkin34 min
Aug 3, 3:15 PM EDTSpecial Weather StatementFFCNewton30 min
Aug 3, 3:35 PM EDTSpecial Weather StatementFFCWalton25 min
Aug 3, 3:39 PM EDTSpecial Weather StatementFFCLamar36 min
Aug 3, 3:39 PM EDTSevere Thunderstorm WarningFFCMorgan, Oconee, Walton36 min
Aug 3, 3:57 PM EDTFlash Flood WarningFFCDeKalb3 hr
Aug 3, 4:08 PM EDTSpecial Weather StatementFFCMuscogee37 min
Aug 3, 4:15 PM EDTSpecial Weather StatementFFCClarke, Oconee45 min
Aug 3, 4:22 PM EDTFlash Flood WarningFFCDeKalb, Fulton3 hr
Aug 3, 4:31 PM EDTFlash Flood WarningFFCMuscogee3 hr
Aug 3, 4:36 PM EDTFlash Flood WarningFFCDeKalb, Fulton, Gwinnett3 hr
Aug 3, 4:41 PM EDTSpecial Weather StatementFFCJones34 min
Aug 3, 4:57 PM EDTSpecial Weather StatementFFCClarke, Madison, Oglethorpe, Wilkes33 min
Aug 3, 5:02 PM EDTSpecial Weather StatementFFCBaldwin, Hancock, Wilkinson28 min
Aug 3, 5:34 PM EDTSpecial Weather StatementFFCWilkes26 min
Aug 3, 5:35 PM EDTSpecial Weather StatementFFCGlascock25 min
Aug 3, 5:38 PM EDTSpecial Weather StatementFFCClarke, Oconee52 min
Aug 3, 5:48 PM EDTSpecial Weather StatementFFCWarren57 min
Aug 3, 6:49 PM EDTSpecial Weather StatementFFCHeard56 min
Aug 3, 7:21 PM EDTSpecial Weather StatementFFCEmanuel24 min
Aug 3, 7:52 PM EDTSpecial Weather StatementFFCHeard38 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.